Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Charleston, SC

March 27, 2011Berkeley County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 9:29 AM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 9:29 AM EDT (13:29 UTC)
Expired
Mar 27, 2011, 10:17 AM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 10:00 AM EDTHAIL 0.5Moncks Corner, SCTHE PUBLIC REPORTED DIME SIZE HAIL IN MONCKS CORNER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 1.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WUUS52 KCHS 271329
SVRCHS
SCC015-035-271430-
/O.NEW.KCHS.SV.W.0005.110327T1329Z-110327T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
929 AM EDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1030 AM EDT

* AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR INDIAN FIELD...MOVING EAST AT 70 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  HALF DOLLAR SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HARLEYVILLE...INDIAN FIELD...DORCHESTER...RIDGEVILLE...JEDBURG...
  SUMMERVILLE...MONCKS CORNER...SANGAREE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3302 8012 3301 8013 3302 8016 3298 8018
      3318 8068 3329 8060 3334 8050 3327 8043
      3327 8036 3328 8035 3328 8033 3327 8030
      3330 8025 3336 8024 3327 7971
TIME...MOT...LOC 1329Z 287DEG 60KT 3323 8048

$$
4 follow-up statements
740 
WWUS52 KCHS 271346
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
946 AM EDT SUN MAR 27 2011

SCC015-035-271430-
/O.CON.KCHS.SV.W.0005.000000T0000Z-110327T1430Z/
BERKELEY SC-DORCHESTER SC-
946 AM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR NORTHEASTERN DORCHESTER AND BERKELEY COUNTIES...

AT 944 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED NEAR PRINGLETOWN...MOVING EAST AT 55 
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU
BEACH...BONNEAU...CROSS...DORCHESTER...HARLEYVILLE...JEDBURG...MONCKS
CORNER...PINOPOLIS...RIDGEVILLE...SANGAREE...SOUTHERN LAKE MOULTRIE 
AND SUMMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3327 7971 3301 8013 3302 8016 3299 8019
      3313 8055 3322 8051 3327 8043 3327 8036
      3328 8035 3328 8033 3327 8030 3330 8025
      3336 8024
TIME...MOT...LOC 1345Z 291DEG 49KT 3318 8026

$$
675 
WWUS52 KCHS 271357
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EDT SUN MAR 27 2011

SCC035-271407-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-110327T1430Z/
DORCHESTER SC-
957 AM EDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DORCHESTER COUNTY HAS
BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3301 8013 3316 8028 3324 8024 3335 8016
      3327 7971
TIME...MOT...LOC 1357Z 290DEG 49KT 3316 8008

$$

SCC015-271430-
/O.CON.KCHS.SV.W.0005.000000T0000Z-110327T1430Z/
BERKELEY SC-
957 AM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR BERKELEY COUNTY...

AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MURRAYSVILLE...OR ABOUT 7 MILES
WEST OF MONCKS CORNER...MOVING EAST AT 55 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU
BEACH...BONNEAU...CROSS...MONCKS CORNER...PINOPOLIS...SANGAREE AND
SOUTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3301 8013 3316 8028 3324 8024 3335 8016
      3327 7971
TIME...MOT...LOC 1357Z 290DEG 49KT 3316 8008

$$
467 
WWUS52 KCHS 271410
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1010 AM EDT SUN MAR 27 2011

SCC015-271430-
/O.CON.KCHS.SV.W.0005.000000T0000Z-110327T1430Z/
BERKELEY SC-
1010 AM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR CENTRAL BERKELEY COUNTY...

AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR OLD CORDESVILLE...OR ABOUT 6 MILES
SOUTHEAST OF MONCKS CORNER...MOVING EAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3327 7971 3305 8007 3313 8013 3327 7997
TIME...MOT...LOC 1410Z 281DEG 46KT 3315 7986

$$
788 
WWUS52 KCHS 271417
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 AM EDT SUN MAR 27 2011

SCC015-271427-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-110327T1430Z/
BERKELEY SC-
1017 AM EDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKELEY COUNTY HAS
BEEN CANCELLED...

AT 1015 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3327 7971 3305 8007 3313 8013 3327 7997
TIME...MOT...LOC 1417Z 281DEG 46KT 3313 7976

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:49 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 27, 7:49 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
749 AM EDT SUN MAR 27 2011

.SYNOPSIS...
A SERIES OF WEAK LOW PRES SYSTEMS WILL MOVE E ALONG A STATIONARY
FRONT TODAY. THE FRONT IS EXPECTED TO WEDGE S TONIGHT AS COLDER
HIGH PRES BUILDS TO THE N. HIGH PRES WILL CONTINUE NORTH OF THE AREA
EARLY NEXT WEEK...BEFORE A SERIES OF LOW PRES SYSTEMS IMPACT THE
REGION DURING THE MID TO LATE WEEK TIME FRAME. HIGH PRES IS THEN
EXPECTED TO BUILD BACK INTO THE AREA NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERAL ROUNDS OF OVERNIGHT CONVECTION HAVE PASSED WITH NOT TOO
MUCH FANFARE. AN EARLIER TORNADO WATCH FOR CONVECTION MOVING
OVER A STRONG LOW LEVEL SHEAR AXIS FROM EARLIER OUTFLOWS HAS
BEEN CANCELLED. UPSTREAM TSTMS PRODUCING SOME HAIL WERE MOVING
INTO THE MIDLANDS. A FEW OF THESE STORMS MAY MOVE INTO SE SOUTH
CAROLINA BY MID MORNING...ISOLATED SEVERE CONVECTION IS POSSIBLE
TO THE W OF I-95 BUT WE THINK THE MAIN HAZARD WILL BE LARGE HAIL.

THE SYNOPTIC SCALE BOUNDARY WILL CONTINUE TO THE DRIVING LOW
LEVEL MECHANISM FOR CONVECTIVE RAINS FOR THE REMAINDER OF TODAY
WITH LOW CONFIDENCE ON THE WEDGE FRONT POSITION ONCE THESE ROUNDS
OF MID MORNING CONVECTION ROLL THROUGH. MODELS SUGGEST A
VOLATILE ATMOSPHERIC SETUP ACROSS SE GEORGIA THIS AFTERNOON AHEAD
OF THE LATE-PLUNGING BACKDOOR BOUNDARY. CONTINUED HIGH SHEAR AND
POSSIBLE GOOD INSOLATION TO THE S OF I-16 SUGGEST ANOTHER RISK OF
SEVERE TSTMS THIS AFTERNOON ALONG AND S OF THE FRONT. WE THINK
THERE WILL BE A FAIR CHANCE FOR MORE CONVECTIVE WATCHES ACROSS SE
GEORGIA LATER TODAY GIVEN FORECAST SB CAPES AND DEEP LAYERED
SHEAR. THE MAIN HAZARDS STILL BE DAMAGING WIND AND LARGE HAIL BUT
ISOLATED AFTERNOON TORNADOES POSSIBLE GIVEN EXISTING BOUNDARIES
AND SEA BREEZE EFFECTS ALONG THE I-95 CORRIDOR. POPS ARE HIGH
TODAY...MANY AREAS CATEGORICAL AT SOME POINT. TEMPERATURES ARE
INSANELY DIFFICULT...AFTERNOON TEMPERATURES SHOULD FALL INTO THE
50S IN THE CHARLESTON AREA WITH MID 80S S OF I-16 QUITE LIKELY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE WEDGE FRONT WILL SAG S TONIGHT WITH THE NAM MOST AGGRESSIVE
AND COLDEST IN IT/S WAKE. CONVECTION MAY STILL BE ROBUST IN THE
EARLY EVENING IN PARTS OF SE GEORGIA THEN LIGHTER SCATTERED
RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION LOOKS IMPRESSIVE
AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE TRENDS AND NUMBERS.

MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE
SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL
FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO
REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE
BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS
THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE
SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH
PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN
PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING
THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE
DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE.

THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON
TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY
NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON
TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP
MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE
AGAIN.

AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS
THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER
50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE
ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER
40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST.
HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY
DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK
DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE.
LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH
HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST
DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED
PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE
SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA
WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE
UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY
EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO
THROUGHOUT THE EXTENDED PERIODS.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A FRONTAL BOUNDARY BETWEEN CHARLESTON AND ORANGEBURG SEPARATED
VFR CONDITIONS ALONG COASTAL SOUTH CAROLINA AND LIFR CIGS NOT
TOO FAR INLAND. AT KCHS...WE ARE STILL HOLDING ONTO DETERIORATING
CONDITIONS THIS MORNING AS THE FRONT WAVERS S BUT OUR CONFIDENCE
IS EVEN LOWER THAN ON THE 06Z RUN. SCT MVFR CIGS AT KSAV ARE
EXPECTED TO SCATTER OUT BY MID MORNING.

BEFORE MIDDAY...HIGH RESOLUTION MODEL DATA SHOWS CIGS SHOULD BE
LOWERING TO LOW END MVFR AT KCHS WITH INCREASING POTENTIAL FOR
CONVECTIVE RAINS ON THE UPTICK. AT KSAV...DETERIORATING CONDITIONS
LATER TODAY SHOULD BE DIRECTLY DRIVEN BY CONVECTION...PRIOR TO
ANY BACKDOOR FRONTAL PASSAGE LATE DAY.

BOTH TERMINALS WILL SEE MORE CONVECTION TODAY...TIMING REMAINS A
BIT QUESTIONABLE BUT SIGNIFICANT CONVECTION WITH SOME SEVERE
POTENTIAL LOOKS BEST AT KSAV LATER TODAY BUT KCHS HAIL AND WIND
RISK CANNOT BE RULED OUT.

TONIGHT...IFR/LIFR CIGS WILL EXPAND OVER THE COASTAL CORRIDOR WITH
VSBYS PROBABLY MVFR RANGES.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH
MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY
NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH
THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY.

&&

.MARINE...
THE FRONT IS EXPECTED TO BISECT THE SOUTH CAROLINA WATERS TODAY
WITH WINDS SHIFTING N TO NE OFF CHARLESTON COUNTY WITH SW FLOW
HOLDING ON LONGER CLOSER TO THE SAVANNAH RIVER ENTRANCE. SW TO
W WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND
GRAYS REEF. STRONG LOW LEVEL JETTING NOT MIXING DOWN TO THE WATERS
WELL THIS MORNING BUT BEYOND 20 NM...SPEEDS WERE AROUND 20 KT WITH
SOME HIGHER GUSTS. THE COLD FRONT MAY INCITE SOME SCA CONDITIONS
ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE MODEL
PINCHING TRENDS ARE CORRECT. OUR CONFIDENCE REMAINS LOW DUE TO
FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NE WINDS SHOULD REACH THE
ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT WITH LATE NIGHT
SURGES TO AT LEAST 15 KT THERE. ELSEWHERE TONIGHT...CLOSE TO 20 KT
IS LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE.

HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH
TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE
AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD
BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL
LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE
OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT.
ACROSS THE NEARSHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY
LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO
REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL
WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 27, 4:49 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
449 AM EDT SUN MAR 27 2011

GAZ087-088-099>101-114>119-137>141-281000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
449 AM EDT SUN MAR 27 2011

...TORNADO WATCH 67 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-SCZ040-042>045-047>052-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
449 AM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH
SOUTHEAST SOUTHERN SOUTH CAROLINA TODAY. THUNDERSTORMS ARE
EXPECTED TO MOVE EAST ALONG AND TO THE SOUTH OF A COLD FRONT. A
FEW OF THE STORMS MAY BECOME SEVERE THROUGH LATE AFTERNOON. THE
MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 27, 9:20 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
920 AM EDT SUN MAR 27 2011

SCZ044-045-052-271400-
DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
920 AM EDT SUN MAR 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES THROUGH 1000 AM EDT...

AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
EBENEZER TO 6 MILES NORTHWEST OF REEVESVILLE...MOVING EAST AT 55 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH...BONNEAU...COLLEGE PARK...CROSS...DORCHESTER...EASTERN
LAKE MARION...EADYTOWN...HARLEYVILLE...INDIAN FIELD...
JAMESTOWN...JEDBURG...MONCKS CORNER...LAKE MOULTRIE...
PINOPOLIS...REEVESVILLE...RIDGEVILLE...SAINT GEORGE...SAINT
STEPHEN...AND SANGAREE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3298 8001 3320 8075 3334 8050 3327 8043
      3327 8036 3328 8033 3327 8030 3330 8025
      3340 8022 3345 8022 3346 8015 3350 8014
      3352 8007 3351 7996 3332 7974 3327 7956
TIME...MOT...LOC 1319Z 289DEG 48KT 3333 8032 3324 8071

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:14 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper61 min
Mar 26, 9:22 PM EDTSpecial Weather StatementCHSBeaufort38 min
Mar 27, 9:20 AM EDTSpecial Weather StatementCHSBerkeley40 min
Mar 27, 10:09 AM EDTSpecial Weather StatementCHSBerkeley66 min
Mar 27, 12:52 PM EDTSpecial Weather StatementCHSJasper53 min
Mar 27, 12:57 PM EDTSevere Thunderstorm WarningCHSJasper45 min
Mar 27, 1:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper45 min
Mar 27, 1:48 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper26 min
Mar 27, 1:57 PM EDTSevere Thunderstorm WarningCHSBeaufort63 min
Mar 27, 2:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Mar 27, 3:26 PM EDTSevere Thunderstorm WarningCHSBeaufort33 min
Mar 27, 4:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper58 min
Mar 27, 4:11 PM EDTSevere Thunderstorm WarningCHSJasper64 min
Mar 27, 4:53 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.